MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955460
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 08/12/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2016 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh using echo ps (device #1).Per operative notes, ¿loop of bowel adherent was reduced and freed from hernia.The bowel appeared to be intact.A ventralight st mesh using echo ps (device #1) was placed into the abdomen and tacked.¿ (b)(6) 2016 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventralex st mesh (device #2).Per operative notes, ¿the hernia sac was opened.There was some bowel adhesed up to the lateral inferior aspect where the mesh was placed.Ventralight st mesh using echo ps (device #1) was not removed as it was found to be intact and well incorporated.A ventralex st mesh (device #2) was placed into the abdomen and sutured.¿ (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventralight st mesh (device #3).Per operative notes, ¿dissection was carried down to the mesh and freed up the anterior aspect of the upper portion of the mesh.Hernias were identified.Mesh was completely freed up and then got into the abdomen.The small bowel was completely reduced and adhesions up to the anterior abdominal wall were taken down.Prior mesh was not removed as it was well incorporated and used that as the lower portion of repair.Vest-over-pants technique was used.A ventralight st mesh (device #3) was used for repair and sutured.¿ attorney alleges that the patient had adhesions, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical record review, about 4 months post implant of ventralight st mesh using echo ps, patient was diagnosed with adhesions and hernia recurrence thereby underwent repair.The instructions-for-use supplied with the device lists adhesions and hernia recurrence as possible complications.This emdr represents the ventralight st w/ echo (device #1).An additional supplemental emdr was submitted to represent the ventralex st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18786313
Report Number1213643-2024-090869
Device Sequence Number8352185
Product Code FTL
UDI-Device Identifier00801741031724
UDI-Public(01)00801741031724
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2017
Device Catalogue Number5955460
Device Lot NumberHUZJ0334
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2024
Initial Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight136 KG